One Celexa Killed my Father

“He was not a depressed man, nor would he ever have taken his own life.”

 

My father had been suffering numbness in his arms and legs for about a year and it was getting progressively worse. After visiting numerous doctors and having all kinds of tests, he was finally told that he had spurs on his spinal cord and that surgery could remove them.

Of course he was told there was a risk of paralysis, but that is true of any back surgery. He had some discs removed from his back thirty years ago and came out of that fine.

My father was always a very active man, but lately he just didn’t feel well enough to pursuit his usual interests. Any way, on January 24, I took him to the doctor and my father told me he was going to ask for some antidepressants.

I told him not to because of the side effects.

He came out of the exam room with a box of 56 Celexa and said the doctor told him these were a milder antidepressant and did not have the side effects that most have.

I took my dad home and later that evening, one of my brothers visited my dad. He said my dad had taken one of the Celexa and was crawling out of his skin and speeding.

On January 25, my father shot and killed himself.

After reading the package insert for Celexa, I discovered that they consider depression as having at least five of nine symptoms listed. My father only had three. I feel the doctor should never have given my father these drugs. He was not a depressed man, nor would he ever have taken his own life. He was looking forward to this surgery. He was only in a depressed mood because he could not get out to go dancing or do the other things he liked to do.

 

3/18/2001

This is Survivor Story number 9.
Total number of stories in current database is 34

383 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply